MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number ACU0T0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non-health care professional reported that during an intraocular lens (iol) implant procedure, there was a faulty lens haptic which was inside the device.There was no patient harm.Additional information has been requested.
 
Additional Manufacturer Narrative
Additional information was provided in d.2.,d.4.,d.9.,h.3.,h.6 and h.11.The device with the lens was returned loose inside the carton.The lens stop and plunger lock were removed.The plunger was oriented correctly.An inadequate amount of viscoelastic was observed in the device.The plunger was correctly in contact with the trailing optic edge.The plunger has advanced the lens to mid-nozzle.The leading haptic and the trailing haptic were in acceptable positions per the instructions for use (ifu).The trailing haptic was folded into the optic with the distal tip oriented slightly toward the left inside the folded optic.The trailing haptic position may have been interpreted as the complaint.Product history records were reviewed and documentation indicated the product met release criteria.A qualified viscoelastic was used.The reported faulty lens haptic was not observed.No problems were observed with the returned device.The plunger, lens and haptic positions were acceptable.The trailing haptic position inside the optic fold may have been interpreted as the reported complaint.The trailing haptic position was not a malfunction.This is an acceptable position per the diagram in the ifu.The ifu indicates to proceed with full plunger advancement to fully deliver lens.The evaluation of the sample displayed evidence of inadequate viscoelastic usage which could have been a contributing factor for the trailing haptic position.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ ASPHERIC UV ABSORBING IOLWITH ULTRASERT DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
246 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22393976
Report Number1119421-2025-01812
Device Sequence Number21099719
Product Code KYB
UDI-Device Identifier00380652395281
UDI-Public(01)00380652395281(17)270811(11)240812(10)15901961
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberACU0T0
Device Lot Number15901961
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 06/10/2025
Supplement Date Received by Manufacturer07/16/2025
Initial Report FDA Received Date07/03/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OPHTHALMIC VISCOSURGICAL DEVICE
Patient SexUnknown